Cipro Antibiotic Drug Injuries & Lawsuits: Revisited by NY Cipro Lawyer

:Original raster version: :en::Image:Food and ...

My recent post regarding injuries and lawsuits caused quinolone and fluoroquinolone antibiotics like Cipro, Levaquin and Floxin, provoked a number of great Comments and I thought it would be useful to offer some clarifying remarks regarding the injuries associated with these drugs.

Let me address some of the comments head on.

First, David Fuller, Director of the Fluoroquinolone Toxicity Research Foundation, commented: “I would hope that the legal community would not stop at litigation involving just the tendon injuries. This class is associated with far more serious and permanent damage than just that.” David is entirely right and my discuss of tendon injuries was not intended to imply that tendon ruptures were the only injuries linked to these medications. As noted by David, other associated injuries include: “irreversible peripheral neuropathy, fatal liver and kidney damage, fatal hypo and hyperglycemia, SJS and TEN [Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis], toxic psychosis, spontaneous ruptures not only of the tendons but also muscles, ligaments and cartilage”.

Second, Connie commented: “Ruptures & tendinitis aren’t the only adverse reactions that occur after taking these medicines. There are far worse ones that aren’t being mentioned.” Like I said above, I agree, my list wasn’t intended to be exhaustive. Connie mentions a quadriceps muscle rupture suffered by her husband, a 40 year old previously healthy guy, shortly after he took Cipro XR 1000.

Third, Shells commented: “The Black-box warning for tendon damage is just the tip of the iceberg!! The ADVERSE-REACTIONS caused by these drugs are NOT mere “side-effects”, but the result of damage to DNA, due to the TOXICITY of this class of drug. These severe reactions are often permanent and disabling.”

I wholeheartedly agree that the FDA has totally missed the boat on these drugs. Sad to say but the FDA, originally established as a watchdog to protect the public from dangerous drugs, has become a tired, old, toothless dog…..Even worse, we find over and over again in investigating these cases that the FDA has been subject to incredible influence by the big drug companies regarding the very drugs that the FDA was supposed to be carefully scrutinizing. So not only is the watchdog old, tired and toothless but now he’s being fed luscious treats by the very folks he’s supposed to be watching out for…. Yeeesshh, no wonder it’s becoming commonplace that the FDA does nothing until months or years after people are getting hurt or killed by bad drugs.

Hope this helps clarify. Many thanks to all for the Comments and keep them coming!

Jim
___________________________________
James B. Reed
NY & PA Injury & Malpractice Attorney
Ziff Law Firm
303 William Street
Elmira, NY 14902
(607)733-8866
mailto:[email protected]
http://www. zifflaw.com

Here are some recent articles on this subject:

Reblog this post [with Zemanta]

This entry was posted in Keeping Your Family Safe, Lawsuits, Medical Malpractice and tagged , , , , , , , , by Jim Reed. Bookmark the permalink.

About Jim Reed

I am a NY and PA attorney representing people who have been injured by the carelessness of others. For more than 30 years years, I have practiced in the state and federal courts of both New York and Pennsylvania in the areas of Personal Injury, Medical Malpractice, and Legal Malpractice. I am proud to have been selected as a "Best Lawyer in America" (Best Lawyer's "Lawyer of the Year" in 2015), a NY SuperLawyer and as a member of the prestigious Multi-Million Dollar Advocates Forum. Forum membership is limited to trial lawyers who have demonstrated exceptional skill, experience and excellence in advocacy by achieving a trial verdict, award or settlement of Two Million Dollars or more. I have been fortunate to recover many multi-million dollar recoveries for my clients. I am also proud of the fact that WETM-TV selected me as their local legal expert. I am featured on the Noon News on Wednesdays when I respond to listeners' legal questions. If you have a legal question, feel free to E-mail it to me at [email protected] and I will be happy to address your question either via E-mail or on WETM. When I am not working, I can often be found on my bicycle as I am an avid bicycle racer having competed in races all over the country including a 508 mile team race through Death Valley (The Furnace Creek 508) and a 540 mile race through the Cascade Mountains of Oregon (The Race Across Oregon). I have lectured frequently on many law-related topics and I have been published in the New York State Bar Journal, which is the largest and most prestigious legal publication in New York State. I am happy to speak to local civic groups so please feel free to E-mail me at [email protected] or call me at 1-800-Zifflaw (943-3529) .

9 thoughts on “Cipro Antibiotic Drug Injuries & Lawsuits: Revisited by NY Cipro Lawyer

  1. Can you recommend a lawyer to talk about Cipro as a cause of mental disability in the Los Angeles Area of California?

  2. Yanira:

    Sorry but I don’t know any L.A. lawyers handling Cipro cases. For that matter, most Cipro cases involve tendon ruptures, not mental disability claims so you may have a hard time finding a lawyer to pursue your claim. I don’t tell you that to be discouraging but just to give you a heads up.

    Jim Reed
    N.Y. & PA Injury Lawyer

  3. Are you still taking Cipro cases? I was sent a questionaire from you people in December. I filled it out and it sat on my desk for two months while I have been in physical therapy because I have so many problems walking. I sent it to you several days ago. Looking at prescription receipts, I had been on more that one dose of Cipro and developed sore spots, so I had thought it was totally the Cipro, but looking at the timeline of when the ruptures occurred, I have discovered that I was taking a course of Levaquin and , I developed excruciating foot pain ( to the point of tears), huge, swollen feet and lower legs and the inability to walk. I figured it was totally the Cipro until I reviewed my prescription copies. Can you still help me. I am looking at major surgeries on both feet. Thanks.
    Diane Watson

  4. Diane:

    LONG story short, my firm is no longer accepting Cipro cases but we ARE accepting Levaquin cases so I will definitely be touching base with you regarding the complications you are suffering due to Levaquin. I will E-mail you directly rather than through the blog where the info is public as I want to respect your privacy.

    Thanks, Jim
    _________________________________________
    James B. Reed, Esq.
    Personal Injury & Malpractice Attorney
    Ziff Law Firm, LLP
    303 William St., Elmira, NY 14901
    Tel. (607) 733-8866 Fax. (607) 732-6062
    Toll Free 1-800-943-3529
    mailto:[email protected] http://www.zifflaw.com

    Read my N.Y. Injury Blog at http://www.NYInjuryLawBlog.com

  5. I developed degeneration of knee cartilage from cipro in January. I was also given prednisone and developed osteonecrosis. I am confined to a wheel chair and in terrible pain. No one warned me that Cipro caused degeneration of cartilage. Prednisone was given to help the inflamation but it made the condition worse as people over 60 should not be given these drugs together. I have to have total knee replacement. I am seeking legal council.

  6. Michelle:

    Sorry but as you can read from my post at Comment #4 above, we are no longer handling Cipro cases.

    Thanks, Jim
    _________________________________________
    James B. Reed, Esq.
    Personal Injury & Malpractice Attorney
    Ziff Law Firm, LLP
    303 William St., Elmira, NY 14901
    Tel. (607) 733-8866 Fax. (607) 732-6062
    Toll Free 1-800-943-3529
    mailto:[email protected] http://www.zifflaw.com

    Read my N.Y. Injury Blog at http://www.NYInjuryLawBlog.com

  7. takin g levaquin appears to have kiied all the “good bacteria” in my intestinal tract and rendered me disabled. i am getting better but this destroyred my life and i’ve lost over $1,000,000 in income and 300,000k in savings.

    717-306-8533.

    thanks
    matt

  8. Mom (85) given Levaquin for UTI this past Spring – it is like she has blown several major fuses. She just is not the same “mom” I have known for 56 yrs! Her cognitive functions have been greatly affected. She was sharp as a tack before taking this medication. She keeps losing things like money, and continually keeps asking where things are. She has become very impatient and we are quite worried about her. Hard to see her go down so quickly – almost like instant Alzheimers – Sad, very sad.
    Appreciate any suggestions.

    Thanks
    Ric
    TN
    615-367-0680

  9. Ric:

    Sorry to hear about your Mom. Unfortunately, the only cases that are being succesfully pursued for Levaquin that I know of are those involving people who have suffered tendon ruptures or tears. I am not aware of any cases involving the kinds of problems your Mom is experiencing so my guess is that the medical community would point to your Mom’s problems as due to the UTI, her aging, or some other preexisting condition other than the Levaquin. Sorry I couldn’t be more helpful and good luck with your Mom.

    Jim Reed
    N.Y. & PA Medical Malpractice Lawyer

Leave a Reply

Your email address will not be published. Required fields are marked *